Cozaar Overdose

If you take excessive amounts of Cozaar, overdose symptoms may occur. These symptoms can include increased heart rate, extremely low blood pressure, and dizziness. If the Cozaar overdose was recent, your healthcare provider may be able to treat you by administering certain medications or by "pumping your stomach." However, once the excess Cozaar is absorbed into your system, treatment is generally limited to supportive care. This type of care generally consists of treating the symptoms that occur as a result of the overdose, as well as closely monitoring the heart and lungs.

Cozaar Overdose: An Overview

Cozaar® (losartan potassium) is a medication used to control high blood pressure and treat diabetic nephropathy. Although it is rare, a person can overdose on Cozaar just like any other medicine. Cozaar overdose effects will vary depending on a number of factors, including how much Cozaar was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on Cozaar, seek medical attention immediately.
 

Symptoms of a Cozaar Overdose

Cozaar overdose signs or symptoms can vary but may include:
 
  • Extremely low blood pressure
  • Dizziness
  • Increased heart rate
  • Increased levels of potassium in the blood
  • Kidney failure
  • Loss of consciousness.
     

Treatment for a Cozaar Overdose

The treatment for a Cozaar overdose will vary. If the Cozaar overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, there is no readily available treatment that can remove Cozaar quickly once it has been absorbed into the body. Therefore, in these cases, treatment involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Cozaar overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure
  • Other treatments based on complications that occur
  • Close monitoring of the heart and lungs.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Cozaar.
 
7 Signs of High Blood Sugar

Cozaar Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.